Table of Contents
Research Letters in Physics
Volume 2008, Article ID 570167, 4 pages
http://dx.doi.org/10.1155/2008/570167
Research Letter

Quantum Transitions by Change of Parameters and in Noninertial Motion

Department of Theoretical Physics, Institute of Atomic Physics, Magurele, 077125 Bucharest, Romania

Received 1 October 2007; Accepted 13 February 2008

Academic Editor: Jerry Draayer

Copyright © 2008 M. Apostol. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

As it is well known, a quantum system depending on parameters exhibits the (geometric) Berry phase when parameters are varying in the adiabatic limit. A generalization of the Berry phase is given in the present paper for a nonadiabatic change of parameters, which leads to quantum transitions in the system. This generalization is applied to noninertial motions and it is shown that such motions may induce quantum transitions for a system in an external field governed by Schrodinger's equation.